I've been 9n a whirlwind of emotions. This past Halloween I had a severe anxiety attack with suicidal ideation just because I wanted it to stop. I ended up being Baker Acted for a few days. I got discharged with .25 mg of klonopin, 25 mg of zoloft & 50 mg of trazodone. My diagnosis is MDD. But I feel it's more anxiety than depression.
Anyway once I got to my first phsychiatrist appointment he told me to immediately discontinue klonopin and so I did. He put me on buspar. Changed the zoloft for effexcor and put me on 200 mg of trazodone.
I'm feeling worse than when I started. It seems right after taking the buspar anxiety sets in real bad. I ended up having to go to the ER today and they administered Ativan which helped. I don't know if it's just the buspar that's causing all these side effects. I just don't feel like myself. Could it also be a brand new combination of all the meds? I'm considering dropping the buspar because after taking is when I feel the worst.
Hi Jen- I am sorry that you had to go through such a traumatic time. You system may be making many adjustment at this time. You have been on one cocktail of meds to another. The side effects may make you feel worst before better. It can take 2-4 weeks before the side effects lessen or go away and therapeutic effects start. But it should start to be better. I had anxiety with Buspar also. Anxiety untreated can cause depression. Buspar is a med that has to build up in your system and may not give relief until it has built up. It is a med that either works for you or does not. You also increased your trazodone from 50 to 200 mg. That is a large leap. You may want to talk to your doctor about taking something for anxiety like Ativan temporarily until you adjust to all the med changes. Talk to your doctor be honest and up front. You have a right to know the rational to why he changed your meds. There is no need to suffer.
Jen; You have a great answer from Jamie, And just want you to know much of this is normal for all the changes you have had. It is very common for the Effexor XR for the first 1 to 2 weeks to increase the anxiety then once you get through that the worst is over and continue to take it about the same time each day and from the time you are past the 2nd week all the way up to 8 weeks you should slowly notice improvements. And also some people when they first start the Buspar have more anxiety for a short time but it is important that you take it like the doctor says. And I agree very much with Janie that the doctor should let you keep taking Ativan for a while as these other medications begin to work for you. You should be feeling much better in a few weeks don't worry this is a very common problem that comes out of the blue for many of us. Give you doctor a call and see if they can help you until these others kick in. Seems like your doctor should be telling you more. Have a great Holliday
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Nov 1st, 2018), Cerner Multum™ (updated Nov 1st, 2018), Wolters Kluwer™ (updated Oct 31st, 2018) and others. To view content sources and attributions, please refer to our editorial policy.